Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 53, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 12, 2014, 1:49 PM MDT for Otero County, New Mexico. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2014, 1:49 PM MDT (19:49 UTC)
- Expired
- Sep 12, 2014, 3:45 PM MDT
- In force
- 116 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 13 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 2:45 PM MDT | FLASH FLOOD | Tularosa, NM | FLOODING AROUND THE RIATA ROAD AREA WEST OF TULAROSA. DRAINAGE DITCHES ALONG HIGHWAY 54 ARE FULL SOUTH OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
028 WGUS54 KEPZ 121949 FFWEPZ NMC035-122145- /O.NEW.KEPZ.FF.W.0053.140912T1949Z-140912T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 149 PM MDT FRI SEP 12 2014 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 345 PM MDT * AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR INDICATED ALMOST 2 INCHES OF RAIN HAD FALLEN IN LESS THAN AN HOUR BETWEEN TULAROSA AND LA LUZ. MOTORISTS ON HIGHWAY 54 SHOULD EXTREME CAUTION WHEN APPROACHING WATER OVER THE ROAD. * LOCATIONS IMPACTED INCLUDE... TULAROSA... PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RAINFALL CAN QUICKLY TURN DRY DESERT WASHES AND ARROYOS INTO RAGING RIVERS...EVEN IN AREAS FAR FROM WHERE RAIN HAS FALLEN. DO NOT ATTEMPT TO CROSS FLOODED ARROYOS. SWIFTLY MOVING WATER CAN CARVE DEEP CHANNELS IN PREVIOUSLY SHALLOW WASHES...AND WATER CAN BE MUCH DEEPER THAN IT APPEARS. IF YOUR ROUTE BECOMES CUT OFF BY FLOODED ARROYOS...WAIT FOR FLOOD WATERS TO RECEDE. && LAT...LON 3317 10593 3299 10588 3296 10605 3313 10609 $$ JMG
2 follow-up statements
326 WGUS74 KEPZ 122054 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 254 PM MDT FRI SEP 12 2014 NMC035-122145- /O.CON.KEPZ.FF.W.0053.000000T0000Z-140912T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OTERO NM- 254 PM MDT FRI SEP 12 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL OTERO COUNTY UNTIL 345 PM MDT... AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND THUNDERSTORMS ACROSS THE WARNED AREA. RADAR ESTIMATES ARE OVER 2 INCHES OF RAIN FELL IN LESS THAN AN HOUR BETWEEN TULAROSA AND LA LUZ. ACTUAL RAINFALL REPORTS AROUND TULAROSA RANGED BETWEEN AN INCH AND AN INCH AND A HALF. LOCATIONS IMPACTED INCLUDE... TULAROSA... PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS AND MOVE TO HIGHER GROUND DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DON'T DROWN. && LAT...LON 3317 10593 3299 10588 3296 10605 3313 10609 $$ JMG
826 WGUS74 KEPZ 122137 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 337 PM MDT FRI SEP 12 2014 NMC035-122152- /O.EXP.KEPZ.FF.W.0053.000000T0000Z-140912T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OTERO NM- 337 PM MDT FRI SEP 12 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL OTERO COUNTY WILL BE ALLOWED TO EXPIRE AT 345 PM MDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3317 10593 3299 10588 3296 10605 3313 10609 $$ JMG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 9:54 AM MDT, 3 hours 55 minutes earlier.
Area forecast discussion, Sep 12, 9:54 AM MDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 954 AM MDT FRI SEP 12 2014 SYNOPSIS... ABUNDANT MOISTURE AND AN APPROACHING COLD FRONT WILL HELP FUEL NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. PERIODS OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE. EXCESSIVER RUN OFF FROM HEAVY RAINS MAY CAUSE FLOODING ALONG DRAINAGES AND ARROYOS. TEMPERATURES ON SATURDAY AND SUNDAY WILL BE AT LEAST 10 DEGREES BELOW NORMAL. FOR THE FIRST PART OF NEXT WEEK WE WILL SEE NEAR NORMAL TEMPERATURES WITH A SLIGHT CHANCE FOR RAIN EACH DAY. && .UPDATE... SHOWERS AND THUNDERSTORMS HAVE EXPANDED WESTWARD FROM HUDSPETH COUNTY INTO EL PASO COUNTY THIS MORNING. SATELLITE IMAGERY INDICATES A MOISTURE PLUME STRADDLING THE AREA FROM SOUTHWEST TO NORTH EAST. AREA OF MOST ABUNDANT MOISTURE INCLUDES PORTIONS OF SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS AND LOCATIONS TO THE EAST. SHORT RANGE MODELS INDICATE A FURTHER EXPANSION OF RAIN FROM FAR WEST TEXAS INTO SOUTH CENTRAL NEW MEXICO AS THE DAY PROGRESSES. RAIN CHANCES WILL BE ENHANCED BY A STRONG COLD FRONT PUSHING INTO THE AREA LATER THIS AFTERNOON. MOIST AIR OVERRUNNING THE FRONT WILL KEEP RAIN CHANCES LIKELY INTO THE EARLY MORNING HOURS OF SATURDAY. RAINFALL TOTALS ARE ALREADY OVER 2 INCHES IN PORTIONS OF HUDSPETH COUNTY WITH ADDITIONAL RAIN EXPECTED. OTHER AREAS MAY SEE 1 TO 3 INCHES...ESPECIALLY IN THE SOUTHERN SACRAMENTO MOUNTAINS BY EARLY SATURDAY MORNING. EXCESSIVE RUN OFF FROM HEAVY RAIN WILL INCREASE THE POTENTIAL FOR FLASH FLOODING ALONG DRAINAGES...SMALL STREAMS AND NORMALLY DRY ARROYOS. AS A RESULT A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS UNTIL LATE TONIGHT. && .PREV DISCUSSION... /ISSUED 503 AM MDT FRI SEP 12 2014/ SYNOPSIS... ABUNDANT MOISTURE AND AN APPROACHING COLD FRONT WILL HELP FUEL SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. TEMPERATURES ON SATURDAY AND SUNDAY WILL BE AT LEAST 10 DEGREES BELOW NORMAL. FOR THE FIRST PART OF NEXT WEEK WE WILL SEE NEAR NORMAL TEMPERATURES WITH A SLIGHT CHANCE FOR RAIN EACH DAY. DISCUSSION... ABUNDANT MOISTURE CONTINUES TO STREAM UP FROM THE SOUTH AND AT THE SAME TIME WE WILL SEE A COLD FRONT PUSH INTO THE REGION FROM THE EAST LATER TONIGHT. WE WILL CONTINUE TO SEE SHOWERS AND THUNDERSTORMS DEVELOP THIS MORNING INTO THE EVENING HOURS. I THOUGHT ABOUT A FLASH FLOOD WATCH...BUT RIGHT NOW I DON'T SEE ENOUGH DYNAMICS TO GIVE US A THREAT OF WIDE SPREAD HEAVY RAINS LATER TODAY...SO FOR NOW I'M NOT PLANNING ON ISSUING A WATCH. AS THE FRONT MOVES IN IT WILL HELP FIRE OFF MORE SHOWERS AND THUNDERSTORMS BUT AGAIN NOT HEAVY OR WIDESPREAD ENOUGH TO WARRANT A WATCH. LATER ON SATURDAY THE MODELS CONTINUE TO INDICATE THAT MORE STABLE AIR WILL PUSH IN BEHIND THE FRONT. THE MORE STABLE AIR WILL END THE THREAT FOR THUNDERSTORMS...BUT WE WILL LIKELY CONTINUE TO SEE SCATTERED SHOWERS FOR MUCH OF THE DAY ON SATURDAY. TEMPERATURES ON SATURDAY WILL BE WELL BELOW NORMAL WITH HIGHS RUNNING 10 TO 15 DEGREES BELOW NORMAL. ON SUNDAY WE WILL SEE WARMER TEMPERATURES...BUT HIGHS WILL STILL BE RUNNING AROUND 10 DEGREES BELOW NORMAL. ALSO ON SUNDAY ALOFT AN UPPER LEVEL RIDGE WILL BEGIN TO NOSE IT'S WAY INTO THE AREA. FOR THE FIRST PART OF NEXT WEEK WE WILL SEE A BATTLE BETWEEN THE MOISTURE THAT MOVES UP FROM THE SOUTH AND THE RIDGE ALOFT KEEPING A LID ON CONVECTION. FOR NOW I'VE GONE WITH ISOLATED LOWLAND/SCATTERED MOUNTAINS RAIN CHANCES FOR THE FIRST PART OF NEXT WEEK...THE MOISTURE WILL TRY AND FUEL THUNDERSTORMS...BUT THE RIDGE WILL TRY AND KEEP THEM TO A MINIMUM. RIGHT NOW IT DOES NOT APPEAR THAT MUCH (IF ANY) MOISTURE FROM TROPICAL STORM ODILE WILL MAKE IT INTO THE AREA. WITH THE RIDGE ALOFT IT WILL STEER MOST OF THE MOISTURE INTO ARIZONA. AVIATION...VALID 12/12Z-13/12Z CLOUDS...MOISTURE AND RAIN WILL BE THE ORDER OF THE DAY TODAY. WE WILL HAVE GENERALLY VFR CONDITIONS FOR MOST OF THE DAY. CEILINGS WILL RUN BKN120...BUT WILL BE LOWER NEAR ANY SHOWERS AND THUNDERSTORMS. WINDS WILL GENERALLY BE FROM THE EAST...BUT LATER THIS EVENING A COLD FRONT WILL PUSH ACROSS THE REGION AND THAT WILL HELP KICK OUR WINDS UP A NOTCH. WE COULD SEE SOME STRONG GUSTY WINDS ON THE WEST SIDE OF AREA MOUNTAINS. ALSO AS THE COLD FRONT PUSHES IN WE COULD SEE CEILINGS LOWER TO BKN050. WE WILL SEE BETTER CONDITIONS ONCE YOU GET WEST OF THE RIO GRANDE...BUT EVEN THERE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATER TODAY. STORM MOTION TODAY WILL BE SLOWLY TO THE NORTH OR NORTHEAST. FIRE WEATHER... CLOUDS AND MOISTURE ARE MOVING INTO AREAS EAST OF THE RIO GRANDE THIS MORNING AND WE WILL SEE THE CLOUDS AND MOISTURE SPREAD TO THE WEST LATER TODAY. THERE IS A GOOD CHANCE FOR RAIN TODAY AND TONIGHT...ESPECIALLY EAST OF THE RIO GRANDE. A COLD FRONT WILL MOVE ACROSS THE REGION LATER THIS EVENING AND THAT WILL HELP KEEP THE RAIN CHANCES GOING. WE'LL SEE MUCH COOLER CONDITIONS ON SATURDAY AND SUNDAY WITH HIGHS RUNNING AROUND 10 DEGREES BELOW NORMAL. RAIN CHANCES WILL DIMINISH LATE SATURDAY THROUGH SUNDAY...BUT THEN FOR THE FIRST PART OF NEXT WEEK WE WILL SEE A CHANCE OF RAIN EACH DAY. AS THE COLD FRONT PUSHES IN TONIGHT WE COULD SEE SOME STRONG GUSTY WINDS ON WEST SLOPES OF AREA MOUNTAINS. MIN RH'S WILL BE RUNNING PRETTY HIGH TODAY THROUGH SUNDAY WITH 50'S IN THE LOWLANDS AND 70'S IN THE MOUNTAINS. FOR THE FIRST PART OF NEXT WEEK MIN RH'S WILL DRY A LITTLE BUT NOT MUCH WITH 40'S IN THE LOWLANDS AND 60'S IN THE MOUNTAINS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 79 62 74 62 79 / 70 60 20 10 0 SIERRA BLANCA 74 56 70 55 75 / 90 60 20 10 10 LAS CRUCES 78 58 73 57 76 / 60 60 20 10 0 ALAMOGORDO 76 57 72 56 79 / 70 60 20 10 0 CLOUDCROFT 57 41 54 37 57 / 80 60 30 20 20 TRUTH OR CONSEQUENCES 75 58 72 57 75 / 60 50 20 10 10 SILVER CITY 74 55 67 54 73 / 50 50 30 10 10 DEMING 79 58 73 57 77 / 50 50 20 10 0 LORDSBURG 81 58 76 57 78 / 50 50 20 10 0 WEST EL PASO METRO 79 61 74 61 79 / 70 60 20 10 0 DELL CITY 77 55 72 55 78 / 90 60 20 10 20 FORT HANCOCK 79 57 74 58 82 / 80 60 20 10 0 LOMA LINDA 72 56 68 55 73 / 80 60 20 10 0 FABENS 79 58 73 58 81 / 70 60 20 10 0 SANTA TERESA 79 58 72 59 78 / 70 60 20 10 0 WHITE SANDS HQ 78 60 72 59 76 / 70 60 20 10 0 JORNADA RANGE 77 56 72 55 76 / 60 60 20 10 0 HATCH 76 57 72 56 76 / 50 50 20 10 0 COLUMBUS 77 59 72 58 78 / 50 50 20 10 0 OROGRANDE 77 60 73 59 74 / 70 60 20 10 0 MAYHILL 63 47 61 42 67 / 80 60 30 20 20 MESCALERO 65 47 63 43 66 / 70 60 30 20 20 TIMBERON 64 46 61 42 63 / 80 60 30 20 20 WINSTON 67 49 64 47 73 / 60 40 30 20 20 HILLSBORO 69 55 67 54 75 / 50 50 20 10 10 SPACEPORT 76 56 71 55 74 / 50 50 20 10 10 LAKE ROBERTS 71 49 66 47 73 / 60 50 30 20 20 HURLEY 74 55 70 54 74 / 50 50 20 10 0 CLIFF 77 45 71 42 75 / 50 50 20 10 0 MULE CREEK 76 41 70 38 73 / 50 40 20 10 0 FAYWOOD 70 54 66 53 76 / 50 40 20 10 10 ANIMAS 80 60 76 59 78 / 50 50 20 10 0 HACHITA 81 56 78 55 79 / 50 50 20 10 0 ANTELOPE WELLS 81 56 76 55 79 / 50 50 20 10 0 CLOVERDALE 76 54 72 53 76 / 50 50 20 10 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NMZ410>417. TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ418>424. && 04/21 LUNDEEN/PARK
Hazardous weather outlook, Sep 12, 10:43 AM MDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1043 AM MDT FRI SEP 12 2014 NMZ401>417-TXZ418>424-131645- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1043 AM MDT FRI SEP 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT ABUNDANT MOISTURE AND AN UNSTABLE AIR MASS WILL ALLOW NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS TO DEVELOP OVER THE AREA THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL PUSH INTO THE AREA FROM THE EAST LATER THIS AFTERNOON AND TONIGHT AND HELP ENHANCE RAIN AND THUNDERSTORM DEVELOPMENT. PERIODS OF MODERATE TO HEAVY RAINFALL WILL OCCUR WITH EXCESSIVE RUNOFF POSSIBLE. THERE IS A POTENTIAL FOR LOCALIZED FLASH FLOODING ALONG DRAINAGES...SMALL STREAMS...NORMALLY DRY ARROYOS AND LOW WATER CROSSINGS. STRONG EAST WINDS WILL ALSO OCCUR WITH THIS FRONT WITH HIGHER GUSTS ALONG THE WEST SLOPES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY AND SUNDAY WILL HAVE DRIER CONDITIONS AS MORE STABLE AIR MOVES INTO THE AREA BEHIND THE FRONT. TEMPERATURES BE MUCH COOLER SATURDAY AND SLIGHTLY WARMER ON SUNDAY. RAIN CHANCES WILL RETURN TO THE AREA MONDAY WITH ISOLATED LOWLAND AND SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 6:21 AM MDT | Flash Flood Watch | EPZ | Doña Ana, Otero | 18 hr |
| Sep 12, 1:03 PM MDT | Areal Flood Advisory | EPZ | Luna | 117 min |
| Sep 12, 1:21 PM MDT | Areal Flood Advisory | EPZ | Otero | 114 min |
| Sep 12, 1:54 PM MDT | Areal Flood Advisory | EPZ | Grant | 111 min |
| Sep 12, 3:48 PM MDT | Areal Flood Advisory | EPZ | Grant | 117 min |
| Sep 12, 4:38 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 112 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.